MAUDE Adverse Event Report: PHILIPS RESPIRONICS INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

PHILIPS RESPIRONICS INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1020012
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a patient received burns to their airways while using an everflo oxygen concentrator.The device is not being returned to the manufacturer's service center.The device is currently still being used by the patient.Photographs provided by the durable medical equipment (dme) supplier was reviewed by the manufacturer.It appears the burns were from an external source near the nasal cannula.The device has no evidence of thermal damage to the enclosure of the device.Product labeling states,"oxygen vigorously accelerates combustion and should be kept away from heat or open flame.Not suitable for use in the presence of a flammable anesthetic mixture with air or with oxygen or nitrous oxide.Do not smoke, allow others to smoke or have open flames near the concentrator when it is in use." the manufacturer concludes there was no evidence of thermal damage to the device and that the burns suffered by the patient was from an external source.

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
PHILIPS RESPIRONICS INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key11245179
Report Number2518422-2021-00176
Device Sequence Number14367158
Product Code CAW
UDI-Device Identifier00606959032606
UDI-Public00606959032606
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1020012
Device Catalogue Number1020012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;